1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  3. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2019 »
    Dismiss Notice
  4. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Med/insulin change needed? - headaches!

Discussion in 'Type 2 Diabetes' started by kellibabi, Apr 13, 2017.

  1. kellibabi

    kellibabi · Well-Known Member

    Messages:
    84
    Likes Received:
    2
    Trophy Points:
    28
    Hi,

    Currently on Humalog 25mix, Metformin, Sitagliptin + various other meds (non diabetes related).

    For the past 3 years or so, I've been getting severe headaches 1 - 1 and a half hours after eating (regardless of what I eat).
    Sometimes the pain is so bad (head pounds, neck & shoulder muscles tense up completely) I end up in tears & just want to curl up & give in. The pain will sometimes go away if I eat something, sometimes will only go away with strong painkillers. Waking 2/3 times per night with the same problem so not sleeping properly either.

    As you can imagine, this does my weight NO favours.
    Every time I go to my GP with this, all I get told is to lose weight & exercise - easy for her to say - she should try exercising
    while in agony & exhausted through lack of sleep. Have tried to explain what exactly happens (see above explanation), but just get dismissed as if I'm pathetic & lazy.

    Has anyone had any similar problem? Does anyone think a change of insulin type may help?
    I'm really at the end of my tether now & my life is just work - home - work - home & no other life at all due to pain/tiredness.

    Any thoughts? Ideas?
     
  2. PattiT

    PattiT Type 2 · Active Member

    Messages:
    40
    Likes Received:
    25
    Trophy Points:
    38
    I'm sorry to hear that you are not getting listened to by your GP. Would you be prepared to change to another doctor?
    In the meantime I suggest you keep a diary of your symptoms so the doctor can see what is happening to you.
     
  3. AnneBoyce

    AnneBoyce · Member

    Messages:
    5
    Likes Received:
    2
    Trophy Points:
    23
    `I was put on insulin after being admitted to hospital with diabetic ketoacidosis - very unpleasant! So was the insulin. They tried three different types including Humulog, and asked to be taken off it due to - headaches!! Almost continual headaches. I've now come off insulin altogether (on glicazide and metformin now) and the headaches have disappeared. I would suggest you ask for an appointment with your local diabetic nurse at the hospital and have a good talk with him/her. GPs are great, but they don't have the in-depth knowledge needed to treat all the side effects of diabetes drugs.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook